MAUDE Adverse Event Report: MERIT MEDICAL IRELAND LTD SPLASHWIRE¿ GUIDE WIRE; WIRE, GUIDE, CATHETER

MERIT MEDICAL IRELAND LTD SPLASHWIRE¿ GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number MSWSTFA35260EX
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A supplemental report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that during a vascular angiogram with intervention, the wire shredded while in use.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was examined visually and the guidewire was observed to have been cut, causing extensive damage and exposure of the core wire.The complaint is confirmed.Root cause is attributed to excessive force and damage to the device during use.A review of the complaint database was performed and no similar complaints for this lot number were found.A review of the device history record was performed and no exception documents were identified.

Brand Name
SPLASHWIRE¿ GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL IRELAND LTD
parkmore business park west
ballybrit
galway,
EI 
Manufacturer (Section G)
MERIT MEDICAL IRELAND LTD
parkmore business park west
ballybrit
galway,
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key20081526
Report Number9616662-2024-00028
Device Sequence Number7561563
Product Code DQX
UDI-Device Identifier00884450529447
UDI-Public00884450529447
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K201595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMSWSTFA35260EX
Device Lot NumberK2934348
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown